MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 4.2F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 4.2F; CHRONIC CATHETERS
Catalog Number 0600520
Medical Device Problem Codes Burst Container or Vessel (1074); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2026, during a procedure, the catheter became unusable due to expansion.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records cannot be performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one broviac s/l catheter was returned for evaluation.Gross, visual, microscopic visual, tactile and functional evaluations were performed.Along with return sample one photo was provided for review.Upon infusion, the proximal portion of the strengthening sheath of the catheter was noted to balloon.A longitudinal split was made where the ballooning was observed for further investigation.Upon split created, small amounts of water were observed exiting the split area.An additional longitudinal split was made upwards towards the clamping sleeve for further investigation.A c-shape split was inadvertently created during test.Upon arriving to the catheter luer and noted to be a burst.Ballooning was noted on the catheter tube in photo review.Therefore, the investigation is confirmed for the reported catheter bulged, material protrusion and identified burst issues.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a chronic catheter placement procedure using the broviac cv catheter.Post the procedure on (b)(6) 2025, the catheter became unusable due to expansion.Reportedly, the catheter was removed.The procedure was completed using another device.There was no reported patient injury.

Brand Name
BROVIAC CV CATHETER, SINGLE-LUMEN, 4.2F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24343766
Report Number3006260740-2026-00870
Device Sequence Number15871660
Product Code LJS
UDI-Device Identifier00801741051807
UDI-Public(01)00801741051807
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600520
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown